Rhode Island, 2023

Damaging Winds and Lightning Strike in Rhode Island, June 27, 2023

June 27, 2023 · NWS BOX · 5 events in 3 counties and zones

A short wave trough moved across southern New England overnight, triggering a few severe thunderstorms in a very warm and moist environment.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A short wave trough moved across southern New England overnight, triggering a few severe thunderstorms in a very warm and moist environment.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 26, 9:25 PM EST, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 26, 9:25 PM EST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1025 PM EDT Mon Jun 26 2023

.SYNOPSIS...
Low pressure over the Great Lakes late Monday moves slowly east this
week, resulting in scattered showers and thunderstorms each day, but
also many hours of dry weather too. An isolated strong to severe
storm is possible from late Monday through Tuesday. Coverage of
showers & thunderstorms (mainly diurnal) decrease late week as the
trough weakens, especially Friday. Warm, humid, summer conditions
persist each day into the weekend. The risk of scattered storms
returns for the upcoming holiday weekend, but again, also many hours
of dry weather too.

&&

.NEAR TERM /UNTIL 5 AM TUESDAY MORNING/...

10:25 PM Update:

Radar coverage shows a brief lull across the area with the bulk
of the activity now east of Cape Cod & Nantucket. Welcome news
to northwest MA where periods of heavy rains have trained over
the same location for the past few hours. We did opt to leave an
SPS our for portions of northern Franklin County as there could
be minor flooding or ponding due to the persistent heavier
downpours. That said, areas just north of the CWA in southern NH
& VT are under a Flash Flood Warning, those traveling just
north of the state line please be aware!

While it is somewhat quiet right now, we still anticipate more
showers and storms to move across the region during the
overnight hours. Given the near term forecast remains on track
did not make any notable changes to the forecast grid.

Please see prior discussion below!

830 PM update...

Showers and thunderstorms remain focused across western CT/MA
where better forcing/cyclonic flow aloft exist. Activity more
scattered elsewhere. Warm and humid with dew pts 65-70 this
evening, this continues to provide 100-125 j/kg of 3 km CAPE
across this area. Short wave energy pivots thru the mean trough
and across SNE tonight. This is evident by increasing wind
fields/deep layer shear, favorable for nocturnal convection.
Although, mid level lapse rates are marginal for severe storms.
Therefore, current thinking is for several rounds of showers and
thunderstorms overnight into Tue morning, but most of the
activity should be sub-severe. Although, increasing wind
fields/deep layer shear may be sufficient for a few strong to
perhaps severe storms overnight, with strong winds, heavy
rain/localized flooding and hail the main concerns.

Otherwise, warm/moist airmass will support areas of fog and
drizzle along and near the south coast given proximity to cooler
ocean SSTs. Previous forecast captures this fairly well, so no
wholesale changes with this update.

&&

.SHORT TERM /5 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
As mentioned in the near term, most locations will see widespread
shower activity come to an end by 12Z, with the exception being
across SE/E MA where the strengthening jet (925mb winds growing
to as high as 40kt) interacts with the area of highest
instability, where MUCAPE exceeds 1000j/kg, which likely extends
the heavy rain threat until about 16Z before precipitation
moves northward into NH and ME.

With a cutoff/trough situated to just to our west tomorrow, one may
think that the threat for widespread thunderstorm activity would
extend all day, but a few factors lead us to believe that this will
not be the case across much of southern New England. For one,
instability will be far higher across Upstate NY and PA, where
MUCAPE exceeds 1000J/kg compared to just a few hundred j/kg of Cape
across our area. Additionally, somewhat of a dry slot develops after
18Z, with PWATs falling back to about 1.3". CAMS and Global guidance
both support the notion of a lull in thunderstorm action given
subsidence behind the departing shortwave that helped initiate
overnight convection, so while it likely wont be a beautifully
bright day, most locations should be able to sneak out a dry
afternoon. While we generally avoid a "windshield wiper" forecast,
support is great enough that we took this opportunity to slash POPs
tomorrow afternoon.

Isolated thunderstorms are again possible Tuesday night through
early Wednesday, most likely across SE AM and the Cape where MUCAPE
values exceed 500j/kg. Fortunately, the healthiest jet dynamics and
instability will be over the waters, but bulk shear approaching 40kt
may be enough to support a few stronger storms. Once again, we
anticipate that fog, locally dense, is possible overnight.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Highlights

* Risk of mainly diurnal scattered showers/thunderstorms continues
  through the workweek, although less numerous Wed, Thu & Fri as
  trough deamplifies & airmass not as unstable as Mon/Tue

* Warm & humid thru Wed, then humidity not quite as oppressive Thu
  and Fri with dew pts in the 60s vs 70s. Warmer and more humid
  airmass returns this weekend, especially Sunday

* Risk of mainly diurnal showers/thunderstorms returns this weekend,
  but not a washout with many hours of dry weather too

Precipitation...

Pesky mid level trough and its mean axis just west of New England
Wed, resulting in plenty of cyclonic flow into SNE. However, trough
deampflies thru the week as it slowly traverses east, with convection
becoming less numerous/widespread each day. Hence, many hours of dry
weather, not a complete washout. Marginal instability and severe
Wed/Thu and Fri, so severe weather risk is low. PWATs remain above
normal into Wed, so low risk of isolated heavy rain threat. Even
lower Thu and Fri as PWAT plume exits off to the northeast.

Over the weekend, mid level trough reloads over the Great Lakes,
although much less amplitude than current trough in this location.
Therefore, only weak cyclonic flow in SNE this weekend. Nonetheless,
sufficient diurnal instability and moisture to support scattered
showers/thunderstorms, with highest probs over northwest MA.
Otherwise, many hours of dry weather, hence not a washout.

Temperatures...

850 mb temps running above normal into Wednesday and then near
normal Thu and Fri before next upstream trough advects even a warmer
airmass into SNE this weekend into early next week. Overall, each
day will feature highs in the upper 70s and lower 80s, mid 80s
possible Fri and again next Monday. It will feel warm too with dew
pts around 70 Wed, then briefly easing into the 60s Thu and Fri
before ramping back up into the low 70s Sunday and Monday. Hence,
humid conditions yielding warmer than normal nighttime lows along
with late night and early morning patchy fog.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

0030z update...low confidence forecast overnight.

LIFR/IFR from the CT coast into RI and southeast MA will spread
northward overnight. Lower confidence on areal coverage of
showers and thunderstorms. Thinking scattered showers and
thunderstorms overnight, most storms remain sub-severe but a few
strong storms are possible. Earlier discussion below.

----------------------------------------------------------------

Rest of Today and Tonight... low/moderate confidence on
rain/thunderstorm potential

Broken to scattered borderline MVFR/VFR cigs across the interior
this afternoon, IFR to LIFR across the Cape and Islands.
Widespread downpours and embedded thunder through 22Z. Second
round of showers and thunderstorms likely between 06-12Z
tonight. Cigs will fall to IFR across most of the region, LIFR
and dense fog possible again across coastal terminals given
persistent moist air advection from the southeast. Winds
generally 10 kt or less.

Tomorrow... moderate confidence on storm chances and timing

Showers and thunderstorms from the overnight convective system
come to an end near 12-14Z. Low stratus and fog slowly burns off
with LIFR and IFR improving to mainly MVFR after 16Z. Shower
and thunderstorm chances highly dependent on the potential for
overnight (tonight) convection, such that if strong storms
develop tonight, few thunderstorms may develop tomorrow. The
converse is true such that if we are robbed of convection
overnight, thunderstorms may be more widespread tomorrow. Current
models indicate that thunderstorm chances tomorrow are less
than previous updates, but did indicate there are still
thunderstorm chances at KBOS tomorrow afternoon with a PROB30
group. Winds remain from the S/SE, mainly 5-15kt, though a few
gusts to 20kt+ possible across SE MA and the Cape.

Tuesday Night... Moderate Confidence on potential for storms

Yet another chance for overnight rain showers/embedded
thunderstorms, with the highest probability of precipitation
across eastern terminals after ~02Z. VFR/MVFR becoming LIFR/IFR
though localized MVFR possible, especially in the CT River
Valley. Dense fog and reduced vsby again possible given
persistent pattern.

BOS Terminal...Moderate Confidence... Borderline VFR/MVFR cigs
through this evening. Isolated risk for a shower.
Shower/Thunderstorm chances increase after 06Z tonight as
IFR to possible LIFR conditions develop. Shower/Thunderstorm
chances for Tuesday highly dependent on overnight convection,
with significant uncertainty regarding coverage and chance for
convection. Persistent S/SE flow, mainly less than 10 kt but
gusts to 20 possible late Tuesday.

BDL Terminal...Mainly VFR the rest of today, though pockets of
MVFR and IFR possible especially in showers and thunderstorms.
Lull in precipitation chances tonight between ~22-06Z before
another convective system moves west to east in our area.
Chances for thunderstorms after 12-14Z tomorrow highly dependent
on overnight convection, with low confidence on both the
coverage and chance for thunderstorms tomorrow.

Outlook /Wednesday through Saturday/...

Wednesday: Mainly MVFR, with local IFR possible. Breezy. SHRA
likely, isolated TSRA.

Wednesday Night through Thursday: Mainly VFR, with local MVFR
possible. Chance SHRA, isolated TSRA.

Thursday Night: VFR. Slight chance SHRA, isolated TSRA.

Friday: VFR. Chance SHRA, isolated TSRA.

Friday Night: VFR. Chance SHRA.

Saturday: VFR. Chance SHRA, isolated TSRA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

4 PM update...

Through Tuesday: High confidence.

Light south to southwest winds mainly 10 to 15 kt with a few
gusts in the 20 kt range. Seas increase to 4-6 ft tonight and
Tuesday on the southern outer waters. A small craft advisory is
in effect for the southern outer waters and may need to be
expanded into the nearshore areas for later in the day on
Tuesday.

The main concerns for mariners are more from thunderstorms and
dense marine fog each night. Visibility may be reduced to below
1 mile at times.

Wednesday: High Confidence...
Areas of high seas become more widespread, leading the early
extension of SCAs across the southern interior and eastern
outer waters. Winds will generally remain below 25kt, however.

Outlook /Wednesday Night through
Saturday/...

Wednesday Night: Winds less than 25 kt. Seas up to 5 ft. Chance
of rain showers, isolated thunderstorms.

Thursday: Winds less than 25 kt. Seas up to 5 ft. Slight chance
of rain showers, isolated thunderstorms.

Thursday Night through Friday: Winds less than 25 kt. Seas up
to 5 ft. Slight chance of rain showers.

Friday Night through Saturday: Winds less than 25 kt. Seas up
to 5 ft. Chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 8 PM Tuesday to 8 PM EDT Wednesday
     for ANZ232-235-237.
     Small Craft Advisory from 8 AM Tuesday to 8 PM EDT Wednesday
     for ANZ250-254.
     Small Craft Advisory until 8 PM EDT Wednesday for ANZ255-256.

&&

SYNOPSIS...Nocera/KS
NEAR TERM...Nocera/Dooley/KS
SHORT TERM...KS
LONG TERM...Nocera
AVIATION...Nocera/KS
MARINE...Nocera/KS
Hazardous weather outlook, Jun 26, 3:56 PM EST, 9 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
456 PM EDT Mon Jun 26 2023

CTZ002>004-MAZ002>024-026-RIZ001>008-272100-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
456 PM EDT Mon Jun 26 2023

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

There is a low probability for an isolates strong to severe
thunderstorm this evening into Tuesday morning. Strong winds and
heavy rain/localized flooding are the main concerns.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ANZ230>237-250-251-254>256-272100-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
456 PM EDT Mon Jun 26 2023

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

There is a low probability for an isolated strong to severe
thunderstorm this evening into Tuesday morning across the waters of
Rhode Island and Massachusetts.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jun 26, 7:49 PM EST, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
849 PM EDT Mon Jun 26 2023

MAZ002-003-008>011-270145-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampden MA-Eastern Franklin MA-Eastern Hampshire MA-
849 PM EDT Mon Jun 26 2023

...A strong thunderstorm will impact portions of Hampshire, Franklin
and northwestern Hampden Counties through 945 PM EDT...

At 848 PM EDT, Doppler radar was tracking a strong thunderstorm over
Montgomery, or near Westfield, moving north at 30 mph.

HAZARD...Very heavy rain with localized minor flooding, winds in
         excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Westfield, Holyoke, Amherst, Northampton, Greenfield, Deerfield,
Easthampton, Monroe, Montague, Southampton, Hadley, Sunderland,
Hatfield, Northfield, Williamsburg, Huntington, Bernardston,
Buckland, Conway and Shelburne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4238 7302 4239 7301 4263 7295 4266 7295
      4267 7300 4270 7295 4270 7302 4274 7302
      4272 7230 4210 7273 4212 7303 4231 7300
      4231 7304 4238 7304
TIME...MOT...LOC 0048Z 197DEG 36KT 4221 7283

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Nocera
Special weather statement, Jun 26, 8:50 PM EST, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
950 PM EDT Mon Jun 26 2023

MAZ002-003-270245-
Western Franklin MA-Eastern Franklin MA-
950 PM EDT Mon Jun 26 2023

...A thunderstorm with heavy downpours will impact portions of
northeastern Franklin County through 1045 PM EDT...

At 950 PM EDT, Doppler radar was tracking a thunderstorm producing
heavy downpours over Greenfield, moving northeast at 30 mph.

HAZARD...Minor flooding.

SOURCE...Radar indicated.

IMPACT...Minor nuisance flooding of typically flood prone areas.

Locations impacted include...
Greenfield, Deerfield, Montague, Sunderland, Northfield, Bernardston,
Buckland, Shelburne, Leverett, Erving, Colrain, Gill, Charlemont,
Wendell, Warwick, Leyden and Heath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4273 7273 4272 7231 4248 7252 4264 7281
      4274 7275
TIME...MOT...LOC 0149Z 215DEG 25KT 4263 7256

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

BL
Special weather statement, Jun 26, 11:33 PM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1233 AM EDT Tue Jun 27 2023

CTZ002-003-MAZ011-270530-
Hartford CT-Tolland CT-Eastern Hampden MA-
1233 AM EDT Tue Jun 27 2023

...A strong thunderstorm will impact portions of Tolland, eastern
Hartford and southeastern Hampden Counties through 130 AM EDT...

At 1233 AM EDT, Doppler radar was tracking a strong thunderstorm
over Durham, moving north at 40 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Minor damage to outdoor objects is possible.

Locations impacted include...
Hartford, Manchester, East Hartford, Enfield, Glastonbury, Newington,
Vernon, Windsor, Wethersfield, Mansfield, South Windsor, Berlin,
Rocky Hill, Longmeadow, East Longmeadow, Ellington, Tolland,
Coventry, Stafford and Somers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4203 7258 4204 7254 4203 7228 4202 7221
      4159 7238 4160 7241 4159 7242 4159 7247
      4165 7251 4163 7271 4161 7271 4160 7273
TIME...MOT...LOC 0432Z 197DEG 34KT 4146 7264

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

BL
Special weather statement, Jun 27, 12:23 AM EST, 37 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
123 AM EDT Tue Jun 27 2023

RIZ003-006-270615-
Washington RI-Western Kent RI-
123 AM EDT Tue Jun 27 2023

...A strong thunderstorm will impact portions of central Washington
and western Kent Counties through 215 AM EDT...

At 122 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Westerly, or 9 miles east of Fishers Island, moving
north at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Coventry, South Kingstown, Westerly, Hopkinton, Charlestown,
Richmond, Exeter, West Greenwich and Sterling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

&&

LAT...LON 4131 7188 4133 7189 4133 7184 4134 7183
      4141 7184 4142 7180 4172 7179 4173 7154
      4135 7164 4135 7168 4133 7171 4133 7179
TIME...MOT...LOC 0522Z 189DEG 40KT 4126 7182

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

BL

The radar

The Boston radar (KBOX), 70 km away, was scanning. The volume nearest the first event began at 05:59 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Washington

When
June 27, 1:00 AM EST
Where
Washington County, 1.03 mi SSE of Hope Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$800
Reported by
Amateur Radio
Coordinates
41.487, -71.709

In Richmond, a tree and wires were down at the intersection of Kenyon Hill Trail and Switch Road.

Thunderstorm Wind, Providence

When
June 27, 1:05 AM EST
Where
Providence County, 0.29 mi S of Simmons Corner
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Amateur Radio
Coordinates
41.816, -71.730

In Foster, a tree was down on the 100 block of Danielson Pike.

Thunderstorm Wind, Providence

When
June 27, 1:05 AM EST
Where
Providence County, 1.71 mi NNW of Harmony
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Amateur Radio
Coordinates
41.903, -71.611

In Glocester, a tree was down on the 300 block of Cooper Road.

Thunderstorm Wind, Providence

When
June 27, 1:25 AM EST
Where
Providence County, 1.52 mi S of Wallum Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
41.978, -71.772

In Burrillville, a large tree was down on Buck Hill Road near the fire tower. Report relayed by amateur radio.

Lightning, Newport

When
June 27, 3:50 AM EST
Where
Newport County, 1.7 mi NNE of South Portsmouth
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
41.552, -71.256

In Portsmouth, a house was hit by lightning on Slocum Road, causing a basement fire. Report relayed by amateur radio.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Rhode Island in 2023Every state in 2023This day in weather historyWarnings in Rhode Island, June 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1099950, 1099953, 1099954, 1099957, 1099949.